PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Sums of independent and freely independent identically distributed random variables

Volume 251 / 2020

Yong Jiao, Fedor Sukochev, Dmitriy Zanin Studia Mathematica 251 (2020), 289-315 MSC: Primary 60G42, 46L52; Secondary 46L53, 47A30. DOI: 10.4064/sm180912-31-12 Published online: 10 October 2019

Abstract

Let $E$ be a symmetric (quasi-)Banach function space on $(0,1).$ It is proved that every sequence of independent identically and symmetrically distributed random variables in $E$ spans $\ell _2$ provided that $E$ is an interpolation space for the couple $(L_2,{\rm exp}(L_2)).$ We prove that the Khinchin inequality holds in $E$ for arbitrary independent mean zero random variables if and only if it holds for arbitrary independent identically distributed mean zero random variables. Our results complement and strengthen earlier results of Braverman and Astashkin. We also consider noncommutative analogues for freely independent random variables. The latter case demonstrates substantially better behavior than the commutative case.

Authors

  • Yong JiaoSchool of Mathematics and Statistics
    Central South University
    Changsha 410075, China
    e-mail
    e-mail
  • Fedor SukochevSchool of Mathematics and Statistics
    University of NSW
    Sydney, 2052, Australia
    e-mail
  • Dmitriy ZaninSchool of Mathematics and Statistics
    University of NSW
    Sydney, 2052, Australia
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image